Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 28, 2014, 5:09 PM CDT for Lee County, Phillips County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2014, 5:09 PM CDT (22:09 UTC)
- Expired
- Mar 28, 2014, 5:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, AR, Phillips County, AR
The radar
The Little Rock radar (KLZK), 116 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373
WUUS54 KMEG 282209
SVRMEG
ARC077-107-282245-
/O.NEW.KMEG.SV.W.0028.140328T2209Z-140328T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
509 PM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LEE COUNTY IN EASTERN ARKANSAS...
NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
* UNTIL 545 PM CDT
* AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES
SOUTHWEST OF GARRET GROVE...OR NEAR HOLLY GROVE...AND MOVING EAST
AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3489 9106 3489 9086 3456 9057 3441 9100
3446 9101 3447 9105 3447 9106 3473 9106
3473 9110 3474 9111 3485 9111
TIME...MOT...LOC 2209Z 253DEG 30KT 3462 9117
$$1 follow-up statement
464
WWUS54 KMEG 282228
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
528 PM CDT FRI MAR 28 2014
ARC077-107-282245-
/O.CON.KMEG.SV.W.0028.000000T0000Z-140328T2245Z/
LEE AR-PHILLIPS AR-
528 PM CDT FRI MAR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN PHILLIPS AND WESTERN LEE COUNTIES...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF TURKEY SCRATCH...OR 9 MILES NORTHWEST OF MARVELL...
MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAGRANGE...
MARVELL...OAK FOREST...THOMASVILLE...BIG CREEK CORNER...VINEYARD...
TURKEY SCRATCH...CYPRESS CORNER...CYPERT...GOBELL...KINGTOWN...
TRENTON...POPLAR GROVE AND KINDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3483 9104 3486 9088 3460 9067 3441 9100
3444 9098 3445 9101 3446 9101 3447 9105
3447 9106 3473 9106 3473 9110 3474 9111
3485 9111
TIME...MOT...LOC 2228Z 253DEG 30KT 3466 9099
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:07 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 28, 3:07 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 307 PM CDT FRI MAR 28 2014 .DISCUSSION... SKIES ARE PARTLY TO MOSTLY CLOUDY ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES RANGING FROM THE LOWER 60S TO LOWER 70S. THE COLD FRONT HAS MADE LITTLE PROGRESS SOUTH AND REMAINS OVER NORTHERN SECTIONS OF THE FORECAST AREA. LOW PRESSURE HAS DEVELOPED OVER SOUTHWEST ARKANSAS AND ALSO OVER NORTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF EACH OF THESE LOW PRESSURE CENTERS WITH A FEW SEVERE THUNDERSTORMS. AS EACH OF THESE LOW TRACK ALONG THE FRONT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH SOME SEVERE WEATHER POSSIBLE WITH THE MAIN THREAT BEING LARGE HAIL. THE COLD FRONT SHOULD MOVE OUT OF THE FORECAST AREA SATURDAY MORNING WITH RAIN ENDING OVER EASTERN SECTIONS. HIGH PRESSURE WILL START TO BUILD INTO THE REGION SATURDAY KEEPING THINGS DRY FOR THE REMAINDER OF THE WEEKEND. TEMPERATURES WILL BE A LITTLE COOLER THAN TODAY BUT HIGHS WILL REMAIN IN THE 60S FOR BOTH SATURDAY AND SUNDAY. BY MONDAY...THE SURFACE HIGH WILL BE EAST OF THE REGION AND LOW PRESSURE MOVES INTO THE CENTRAL PLAINS. THIS WILL SWITCH WINDS TO THE SOUTH AND WARM TEMPERATURES UP INTO THE 70S. THE WARMER CONDITIONS WILL CONTINUE INTO MONDAY NIGHT AND TUESDAY. BY TUESDAY NIGHT...ANOTHER COLD FRONT WILL MOVE CLOSE TO THE FORECAST AREA BRINGING A CHANCE OF THUNDERSTORMS. THIS FRONT WILL STALL JUST NORTH OF THE FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT SO THERE WILL STILL BE A CHANCE OF THUNDERSTORMS MOVING THROUGH THE REGION. THE COLD FRONT WILL FINALLY START TO MOVE INTO THE FORECAST AREA ON THURSDAY SO THAT WILL BE THE DAY WITH THE BEST CHANCE OF THUNDERSTORMS. THE FRONT SHOULD MOVE THROUGH THE REGION THURSDAY NIGHT AND FRIDAY WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED. ARS && .AVIATION... 18Z TAF CYCLE MVFR/IFR CONDITIONS WILL PERSIST THROUGHOUT MOST OF THE TAF PERIOD. A FRONT HAS STALLED NEAR THE MISSISSIPPI RIVER. VCTS WILL APPROACH KMEM AND KJBR AROUND 22Z... KMKL AND KTUP 02Z. VISBYS WILL GET AS LOW AS 4SM WITH TRAILING -RA. WINDS WILL REMAIN BETWEEN 6-10KT BEFORE INCREASING FROM THE NORTH TO NEAR 15KTS GUSTING TO 25KTS BY 10Z TOMORROW. JPM3 && .PRELIMINARY POINT TEMPS/POPS... MEM 51 64 43 68 / 90 10 0 0 MKL 50 61 37 66 / 90 20 0 0 JBR 47 61 39 66 / 90 10 0 0 TUP 54 66 40 68 / 90 20 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 28, 4:32 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 432 AM CDT FRI MAR 28 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 432 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS LOCATIONS ALONG AND SOUTH OF INTERSTATE 40 THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER RISKS SHOULD BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT...BUT WILL NOT BE THE PRIMARY SEVERE WEATHER RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATER THIS AFTERNOON AND EVENING ACROSS THE SLIGHT RISK AREA. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE VIA OUR WEBSITE...FACEBOOK OR TWITTER PAGE...OR BY CALLING OUR SEVERE WEATHER REPORTING LINE. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 5:38 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 37 min |
| Mar 28, 6:08 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.